MAUDE Adverse Event Report: STRYKER SPINE-US 6.0X40 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 6.0X40 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482616040
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/28/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the pedicle was broken post-operatively.The patient underwent revision surgery.Additional hardware were implanted during revision surgery.
 
Additional Manufacturer Narrative
Visual, dimensional, functional inspection, and material analysis could not be performed as the device remains implanted.Product and complaint history were reviewed and no relevant manufacturing issues nor similar events were identified.It was reported that an event with a screw resulted in damage to bone.A revision surgery occurred to extend the construct due to the fracture.The t8/9 yellow ligament was also removed.There were no complications during the initial surgery and no issues during screw insertion.It is unknown how the screw holes were prepared, patient¿s history, and bone quality.In addition, there was no patient fall.There is not enough information available to determine a root cause.Possible root causes that could have contributed to the event: improper screw hole prep, using the wrong sized screw, poor bone quality, under tapping, excessive patient post op activity, improper screw insertion.According to the ifu: "postoperative fracture of bone graft, the intervertebral body, pedicle, and/or sacrum above, and/or below the level of surgery, can occur due to trauma, the presence of defects, or poor bone stock.".
 
Event or Problem Description

Brand Name
6.0X40 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8420261
Report Number3005525032-2019-00007
Device Sequence Number13901895
Product Code NKB
UDI-Device Identifier07613327351385
UDI-Public07613327351385
Combination Product (Y/N)N
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number482616040
Device Lot NumberB83123OR B83123
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR